Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 31, 2011, 6:23 AM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2011, 6:23 AM EDT (10:23 UTC)
- Expired
- Mar 31, 2011, 7:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 59 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:58 AM EDT | TSTM WND DMG | 5 E New Port Richey, FL | TREES DOWN NEAR RIVER RIDGE BLVD AND TALL PINES BLVD. REPORTED BY PASCO COUNTY SHERIFFS OFFICE. |
| Mar 31, 7:00 AM EDT | TSTM WND DMG | 1 Se Land O' Lakes, FL | DAMAGE TO CARPORTS AND POOL CAGES IN LAKE PADGETT ESTATES NEIGHBORHOOD OF LAND O LAKES. |
| Mar 31, 7:02 AM EDT | HAIL 0.5 | Wesley Chapel, FL | PEA TO MARBLE SIZED HAIL REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS52 KTBW 311023
SVRTBW
FLC057-101-103-311115-
/O.NEW.KTBW.SV.W.0012.110331T1023Z-110331T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 AM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HILLSBOROUGH COUNTY IN FLORIDA.
SOUTHERN PASCO COUNTY IN FLORIDA.
NORTHERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 715 AM EDT
* AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF TARPON SPRINGS...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNEDIN.
TARPON SPRINGS.
OLDSMAR.
ODESSA.
CARROLLWOOD.
LUTZ.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 49 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR WESTERN FLORIDA.
&&
LAT...LON 2821 8284 2817 8280 2826 8275 2829 8213
2801 8210 2803 8283 2808 8284 2809 8281
2804 8280 2812 8279 2817 8282 2816 8284
2817 8286 2820 8286
TIME...MOT...LOC 1023Z 269DEG 45KT 2816 8290
$$
JOHNSON1 follow-up statement
187
WWUS52 KTBW 311113
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
713 AM EDT THU MAR 31 2011
FLC057-101-103-311123-
/O.EXP.KTBW.SV.W.0012.000000T0000Z-110331T1115Z/
PINELLAS FL-HILLSBOROUGH FL-PASCO FL-
713 AM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PASCO...NORTHERN
HILLSBOROUGH AND NORTHERN PINELLAS COUNTIES WILL EXPIRE AT 715 AM
EDT...
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 265 AND 279.
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR WESTERN FLORIDA.
LAT...LON 2821 8284 2817 8280 2826 8275 2829 8213
2801 8210 2803 8283 2808 8284 2809 8281
2804 8280 2812 8279 2817 8282 2816 8284
2817 8286 2820 8286
TIME...MOT...LOC 1113Z 269DEG 45KT 2817 8219
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:24 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 31, 4:24 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 424 AM EDT THU MAR 31 2011 .SHORT TERM... ACTIVE WEATHER PATTERN WILL CONTINUE FOR ONE MORE DAY BEFORE CONDITIONS BECOME MORE BENIGN. STILL HAVE SOME SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL PART OF THE STATE AND THE GULF WATERS THAT HAVE CONTINUED FROM WEDNESDAY AFTERNOON AND EVENING. TROUGH AXIS IS CURRENTLY APPROACHING FROM THE WEST AS SEEN FROM WATER VAPOR IMAGERY...WITH SHOWERS AND THUNDERSTORMS ALREADY FORMING OUT IN THE GULF IN RESPONSE. THIS ACTIVITY IS LIFTING SLOWLY NORTH AND SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS. SURFACE LOW CENTERED OFFSHORE OF THE FLORIDA PANHANDLE WILL MOVE NORTHEAST THIS MORNING AND DRAG A COLD FRONT THROUGH THE AREA EARLY THIS AFTERNOON...WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE. THE FRONT WILL CLEAR THE AREA BY THURSDAY NIGHT AND INTO EARLY FRIDAY MORNING. AFTER THE FRONT PASSES...CONDITIONS WILL BECOME PLEASANT THROUGH THE FIRST PART OF THE WEEKEND...WITH MOSTLY SUNNY SKIES AND AFTERNOON HIGHS NEAR 80 DEGREES. .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... LATEST MODELS HAVE NOW COME IN LINE AND SHOW PRETTY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. THE MID/UPPER LEVEL TROUGH WILL MOVE OUT INTO THE ATLANTIC OCEAN OVER THE WEEKEND WITH SOME RIDGING BUILDING OVER THE SOUTHEAST U.S. AND FLORIDA INTO MONDAY BEFORE THE NEXT DEEPENING TROUGH MOVES INTO THE EASTERN U.S. TUESDAY INTO WEDNESDAY. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL MOVE ACROSS THE AREA SUNDAY AND OUT INTO THE WESTERN ATLANTIC EARLY NEXT WEEK AS THE NEXT STORM SYSTEM DEVELOPING OVER THE CENTRAL U.S. MOVES EASTWARD. A SOUTHERLY FLOW WILL SETUP BETWEEN THESE TWO SYSTEMS BRINGING WARM HUMID AIR BACK NORTH INTO THE AREA SETTING US UP FOR WHAT LOOKS LIKE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. LATEST GUIDANCE INDICATES THAT THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL MOVE ACROSS THE REGION DURING TUESDAY NIGHT SO HAVE GONE WITH CHANCE POPS FOR THIS TIME PERIOD. SKIES SHOULD BE CLEARING ON WEDNESDAY WITH SOME DRIER AND SLIGHT COOLER AIR MOVING BACK IN. TEMPERATURES WILL BE NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...THEN SEVERAL DEGREES ABOVE NORMAL FOR MONDAY THROUGH TUESDAY...BEFORE RETURNING TO CLOSER TO NORMAL VALUES FOR WEDNESDAY. && .AVIATION... EXPECT AREAS OF MVFR/LOCAL IFR CEILINGS WITH MVFR VISIBILITIES TO CONTINUE ACROSS THE REGION EARLY THIS MORNING WITH A FEW SHOWERS EFFECTING TPA/PIE. MAIN AREA OF CONVECTION WILL MOVE BACK INTO THE TPA/PIE REGION DURING LATE MORNING AND THEN SPREAD SOUTHWARD DURING THE AFTERNOON HOURS. EXPECT MORE MVFR/LOCAL IFR CONDITIONS IN AND AROUND THE SHOWERS AND THUNDERSTORMS...OTHERWISE SHOULD SEE VFR CONDITIONS FOR A LITTLE WHILE THIS MORNING INTO EARLY AFTERNOON AROUND FMY/RSW. && .MARINE... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE GULF WATERS FROM AROUND PINELLAS COUNTY NORTH THROUGH THE MORNING HOURS. A COLD FRONT WILL APPROACH FROM THE NORTH EARLY THIS AFTERNOON...BRINGING MORE SHOWERS AND THUNDERSTORMS. WINDS WILL BE AROUND 20 KNOTS FOR THIS AFTERNOON SO WILL ISSUE A SMALL CRAFT ADVISORY FOR ALL WATERS EXCEPT SOUTHERN ZONES. && .FIRE WEATHER... NO CONCERNS THROUGH THURSDAY. INTERIOR LOCATIONS WILL SEE SOME RELATIVE HUMIDITY VALUES NEAR 35 PERCENT BEHIND THE COLD FRONT ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 63 79 63 / 80 20 0 5 FMY 85 65 83 62 / 50 40 0 5 GIF 83 61 81 60 / 80 20 0 5 SRQ 79 63 80 62 / 80 20 0 5 BKV 79 58 79 55 / 90 10 0 5 SPG 78 65 79 66 / 80 20 0 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Mar 31, 5:52 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EDT THU MAR 31 2011 FLZ039-042-043-048>052-055>057-060>062-065-312200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 1:06 AM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 31, 4:50 AM EDT | Small Craft Advisory | TBW | 17 hr | |
| Mar 31, 5:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 6:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 50 min |
| Mar 31, 6:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 31, 7:15 AM EDT | Special Weather Statement | TBW | Polk | 45 min |
| Mar 31, 7:30 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 45 min |
| Mar 31, 7:49 AM EDT | Special Marine Warning | TBW | 26 min | |
| Mar 31, 7:53 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 52 min |
| Mar 31, 8:24 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 51 min |
| Mar 31, 8:38 AM EDT | Special Weather Statement | TBW | Levy | 52 min |
| Mar 31, 8:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 8:57 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 33 min |
| Mar 31, 9:13 AM EDT | Special Marine Warning | TBW | 92 min | |
| Mar 31, 9:14 AM EDT | Special Weather Statement | TBW | Citrus, Hernando | 46 min |
| Mar 31, 9:26 AM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 31, 9:29 AM EDT | Tornado Warning | TBW | Polk | 19 min |
| Mar 31, 9:36 AM EDT | Special Weather Statement | TBW | Hernando, Sumter | 39 min |
| Mar 31, 9:37 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Polk, Sumter | 113 min |
| Mar 31, 9:39 AM EDT | Special Weather Statement | TBW | Levy | 51 min |
| Mar 31, 9:44 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 31 min |
| Mar 31, 10:09 AM EDT | Special Marine Warning | TBW | 51 min | |
| Mar 31, 10:14 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Sumter | 31 min |
| Mar 31, 10:29 AM EDT | Tornado Warning | TBW | Pinellas | 61 min |
| Mar 31, 10:37 AM EDT | Special Weather Statement | TBW | Citrus | 38 min |
| Mar 31, 10:52 AM EDT | Special Marine Warning | TBW | 23 min | |
| Mar 31, 11:09 AM EDT | Special Marine Warning | TBW | 66 min | |
| Mar 31, 11:14 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 46 min |
| Mar 31, 11:22 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 38 min |
| Mar 31, 11:35 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 40 min |
| Mar 31, 11:47 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 88 min |
| Mar 31, 11:51 AM EDT | Tornado Warning | TBW | Hillsborough, Polk | 39 min |
| Mar 31, 11:57 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 33 min |
| Mar 31, 12:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Mar 31, 12:01 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 44 min |
| Mar 31, 12:10 PM EDT | Special Weather Statement | TBW | Pinellas | 50 min |
| Mar 31, 12:13 PM EDT | Tornado Warning | TBW | Polk | 32 min |
| Mar 31, 12:16 PM EDT | Flash Flood Warning | TBW | Polk | 59 min |
| Mar 31, 12:23 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 22 min |
| Mar 31, 12:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 35 min |
| Mar 31, 12:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 12:53 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Mar 31, 1:02 PM EDT | Special Marine Warning | TBW | 118 min | |
| Mar 31, 1:25 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Polk | 2 hr |
| Mar 31, 1:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 31 min |
| Mar 31, 1:34 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 41 min |
| Mar 31, 2:01 PM EDT | Special Weather Statement | TBW | Manatee | 44 min |
| Mar 31, 2:29 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 46 min |
| Mar 31, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 3:13 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 47 min |
| Mar 31, 3:16 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Mar 31, 3:18 PM EDT | Special Marine Warning | TBW | 12 min | |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Pasco | 7 days |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Mar 31, 3:35 PM EDT | Special Marine Warning | TBW | 115 min | |
| Mar 31, 4:27 PM EDT | Special Weather Statement | TBW | Manatee, Polk | 63 min |
| Mar 31, 4:39 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Sarasota | 36 min |
| Mar 31, 4:51 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 24 min |
| Mar 31, 5:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 5:22 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands, Sarasota | 53 min |
| Mar 31, 6:03 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 29 min |
| Mar 31, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 31, 7:47 PM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 7:55 PM EDT | Special Weather Statement | TBW | Charlotte | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.